Ask For Advice
Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: Birth Control and Steroids

  1. #1
    Damaged1
    Member
    Join Date
    Oct 2006
    Posts
    14

    Birth Control and Steroids

    If one was taking Prednisone for an allergic reaction, will this mess with the affects of their birth control pills?


  2. #2
    hosswhispra
    Platinum Member hosswhispra's Avatar
    Join Date
    Jan 2006
    Location
    Deep inside myself searching for motivation and inspiration
    Posts
    2,069
    Gender
    Female
    Thanked
    1
    You can check drug interactions on this website:

    link removed

  3. #3
    Damaged1
    Member
    Join Date
    Oct 2006
    Posts
    14
    Thanks so much!

  4. #4
    Mythical_Suicide
    Mythical_Suicide's Avatar
    Join Date
    Nov 2003
    Posts
    6,131
    No, it wont.

  5. #5
    rose2summer
    Platinum Member rose2summer's Avatar
    Join Date
    Apr 2006
    Posts
    2,434
    Gender
    Female
    Thanked
    5
    Check this out:
    We looked up prednisone, and it doesn't affect hormonal birth control. However, and a very big however, being on hormonal contraceptives can increase the effectiveness of prednisone. You need to talk to you physician and your pharmacist and tell them you are on hormonal birth control. They may want to lessen your dose of the prednisone, to decrease adverse effects and potential hazards. Anytime you are prescribed any medication, you need to tell both your doctor and your pharmacist what other medications you are on, including birth control. There are a lot of medications that prevent birth control from working, causing many women to become pregnant, and in this case there are medications that can interact in potentially dangerous ways. If you have already gotten this prescription, you need to call your pharmacist and doctor right away to make sure you should still take it.
    link removed

    Hugs, Rose

  6. #6
    annie24
    Super Moderator annie24's Avatar
    Join Date
    Oct 2004
    Age
    35
    Posts
    45,472
    Thanked
    765
    make sure to always tell your pharmacist. just in case their records aren't sorted out correctly.

    i just saw an article yesterday on link removed that 700,000 americans a year go to the hospital for drug interactions.

  7. #7
    shes2smart
    Platinum Member shes2smart's Avatar
    Join Date
    Jul 2004
    Location
    Shrine of Seven Stars
    Age
    51
    Posts
    6,503
    Gender
    Female
    Thanked
    69
    Something else to look out for with Prednisone (I had to take it for an allergic reaction once, too)...if you're going to be on it for anything more than a week, you'll want to watch your food intake.

    Prednisone will send your appetite through the roof. Seriously, you will eat way more than you usually do and still feel hungry. Neither the doc or pharmacist warned me about it...after a couple days on it, I was thinking I was having some sort of weird relapse on binge-eating behaviors, so I was wracking my brains trying to figure out what was bothering me so much to trigger the ED behaviors.

    Turns out nothing was bothering me...it was just a side effect of the medication. Things went back to normal after I was done taking the Prednisone.

  8. #8
    rose2summer
    Platinum Member rose2summer's Avatar
    Join Date
    Apr 2006
    Posts
    2,434
    Gender
    Female
    Thanked
    5
    i just saw an article yesterday on link removed that 700,000 americans a year go to the hospital for drug interactions.
    Wow!!! That's quite a lot ~ great point Annie. It's so important to check your prescribed meds and over the counter meds with your doctor and pharmacist. I was shocked when I saw you cannot take certain cold medicines with blood pressure medicines, but it makes sense, because you need to control blood pressure, but it seems most people wouldn't even think about it, and it's very important to check.

  9. #9
    annie24
    Super Moderator annie24's Avatar
    Join Date
    Oct 2004
    Age
    35
    Posts
    45,472
    Thanked
    765
    yeah, I was binge eating on prednisone also (10 day dose). yikes. I just couldn't get food in my mouth fast enough. My doctor told me a story of how she had a patient on prednisone who brought in food into her office and kept eating the entire time and barely had time in between bites to answer the doctor's questions.

  10. #10
    hosswhispra
    Platinum Member hosswhispra's Avatar
    Join Date
    Jan 2006
    Location
    Deep inside myself searching for motivation and inspiration
    Posts
    2,069
    Gender
    Female
    Thanked
    1
    Additionally, prednisone and other steroids in general are rough on the gut (so they should always be taken them with food).

  11.  

Page 1 of 2 12 LastLast
Top Threads
Urgent please help!
My boyfriend and I were fooling around about a week ago, he wanted a handjob and pulled out his manly part, he grab his manly part like two more
Could I be pregnant?
Hi, My husband and I are TTC. I'm now 3 days late. I don't have any home pregnancy tests on hand right now but out of curiosity, I used an ovulation
Freakishly light period could I be pregnant?
Okay so this last month My boyfriend and j had unprotected sex and now my period came a week early and is very light. I usually have really heavy
Worrying about nothing?
Hiya I was hoping you can help me I know this might sound a bit silly but about 2 weeks ago me and my girlfriend were fooling around I gave her oral
Featured Threads
Ugly pictures
We had a professional photographer come in at work. I used the photo and put it on my dating profile. But when my Roomie saw it,she said take it
Not being "too" available.
I posted a few days ago about the younger guy I've been dating for 6 months and how he doesn't want to use BG/GF labels. I got some great feedback
I am having difficulty accepting my boyfriends bisexuality for no reason
So here goes; the main reason why I got this account here is probably because I am so ashamed of myself and that because I am surrounded by either
relationship advice
hi... I'll start by saying i'm a guy, i just really needed a woman's point of view for this, so i hope you can help me! My mom is paying for my
Seeing ex tomorrow..so confused. Need advice!
Hi everyone. I'm really confused with my ex. Dated two years; he was very hurt by the breakup. He hasn't dated many people, and I was his first
Needing advice and/or support with ex girlfriend
Ok. Long story short... I ended up in a serious relationship with my best friend of 7 years. The last 3 years of which we were in a serious
I really need some advice and a outside opinion
I really don't know what to do ... My girlfriend and I have been dating for about a year now she is no longer attracted to me but tells me she loves
Ask For Advice

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •